Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 7, 2000, 9:55 AM CDT for Clark County, Crawford County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 7, 2000, 9:55 AM CDT (14:55 UTC)
- Expired
- Apr 7, 2000, 11:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, IL, Crawford County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 071500 COR SVRSPI ILC023-033-079-071600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED FOR MOVEMENT. NATIONAL WEATHER SERVICE LINCOLN IL 955 AM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS CRAWFORD COUNTY IN SOUTHEAST ILLINOIS * UNTIL 1100 AM CDT * AT 955 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF OBLONG...OR ABOUT 5 MILES NORTHWEST OF NEWTON...MOVING EAST NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CASEY MELROSE ROBINSON OBLONG LARGE HAIL IN EXCESS OF 1 INCH WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3909 8815 3905 8838 3892 8773 3943 8769 EH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:24 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Apr 7, 3:24 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 315 AM CDT FRI APR 6 2000 ETA CONTINUES TO BE FURTHEST S WITH DEEPENING 1002 MB LOW OVER CENTRAL NEBRASKA AT 08Z WHILE NGM/AVN TAKE LOW ENE ALONG I-72 FROM JUST SE OF KUIN AT 18Z AND EXITING NE OF VERMILION COUNTY BY 00Z/SAT. AVN APPEARS TOO FAST WHILE NGM APPEARS A BIT TOO SLOW WHILE SPEED OF ETA A COMPROMISE. OVERALL LEANING WITH FURTHER N TRACK OF NGM/AVN AND INBETWEEN SPEED OF ETA. MODELS HAVE BEEN NEARLY CONSISTENT WITH THIS MAJOR SPRING STORM PAST COUPLE OF RUNS. FORECAST CHALLENGE WILL BE SEVERE THUNDERSTORMS THIS AFTERNOON SE I-55...TEMP RANGE FROM NW-SE TODAY AND SNOW CHANCES TONIGHT. SFC WARM FRONT JUST S OF KMVN WITH 925-850 WARM FRONT NEAR KSTL-KCVG WITH BAND OF SHOWERS/THUNDERSTORMS N TO NEAR I-72 WHERE BEST ISENTROPIC LIFT AT 300K SFC. REPORTS OF LARGE HAIL EARLIER TONIGHT NEAR STL WITH SMALL HAIL STILL POSSIBLE BETWEEN STL AND LWV. THIS BATCH OF SHOWERS AND THUNDERSTORMS TO LIFT NE ACROSS SE HALF OF CWA INTO MID MORNING. REDEVELOPMENT OF THUNDERSTORMS BY EARLY AFTN WESTCENTRAL IL/EAST MO AND DEVELOPING SQUALL LINE AHEAD OF PREFRONTAL TROUGH/DRY LINE RACING E THIS AFTN ACROSS CWA...EXITING E AND SE CWA EARLY EVENING. WILL MAINTAIN MENTION OF SEVERE THUNDERSTORMS IN MODERATE RISK AREA FROM SPI-LINCOLN-RANTOUL SE. SBCAPES OF 1500-2000 J/KG WITH SFC DEWPTS IN THE UPPER 50S/60 AND HIGHS IN THE UPPER 60S/70. 90-130 KT N PACIFIC JET INTENSIFIES A SHORT WAVE OVER THE NORTHERN ROCKIES AS IT HITS IL BY EVENING. VERY STRONG UPPER DYNAMICS WHILE BEST 500-850 OMEGA FIELDS N IL THIS AFTN AND JUST SE OF CWA OVER IN/W KY AT SUNSET. LIFTED INDICES LOWER TO MINUS 2-4C WHILE HELICITIES 200-300 WITH STRONG VERTICAL SHEAR. SCATTTERED TORNADIC SUPERCELLS POSSIBLE WITH SQUALL LINE THIS AFTN SE OF I-55. THEN MUCH COLDER AIR FILTER IN ON STRONG NW WINDS BEHIND COLD FRONT THIS EVENING CHANGING RAIN TO WET SNOW BEFORE DIMINISHING LATE AS H85 TEMPS PLUMMET 10-20C TO MINUS 6-8C BY OVERNIGHT. WILL BREAK OFF KNOX...STARK AND MARSHALL COUNTIES AND MENTION SNOW ACCUMULATIONS UP TO 1 INCH WHERE COLDER AIR ARRIVES SOONER AND PRECIPITATION LAST LONGER IN DEFORMATION ZONE N OF SFC LOW TRACK. WILL INCREASE NW WINDS TONIGHT TO AT LEAST 20-30 MPH AND GUSTY AND WILL NEED TO BE WATCH FOR POSSIBLE HIGH WIND ADVISORY AS PRESSURE GRADIENT INCREASE WITH DEPARTING DEEPENING LOW INTO THE EASTERN GREAT LAKES. TEMPWISE...GOING WITH COOLER GUIDANCE HIGHS IN THE MID-UPPER 50S N CWA...N OF LOW TRACK...AND KEEPING 60S IN WARM SECTOR...AROUND 70 SE. GUIDANCE SIMILAR TONIGHT AND KEEPS GETTING COLDER...WILL FOLLOW SUITE WITH STRENGTH OF CAA. LOWS AROUND 30 NW AND UPPER 30S/40 SE. SAT HIGHS IN THE LOW-MID 40S OK TOO WITH MOSTLY CLOUDY SKIES AND WIDELY SCT -RN/SN SHOWERS ESPECIALLY NEAR IN/IL BORDER AS UPPER LEVEL TROUGH OVER THE OH/TN VALLEYS. DRYER AIR ARRIVES AT LOWER LEVELS LATE SAT INTO SAT NIGHT AS BRISK NW WINDS DIMINISH. LOOKS LIKE ANOTHER FREEZE ADVISORY FOR SE CWA ORCHARDS SAT NIGHT. NO MAJOR CHANGES TO EXTENDED FORECAST AS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS MON/TUE AS ANOTHER DEEP LOW APPROACHES FROM THE CENTRAL HIGH PLAINS AND MOVES INTO THE OHIO VALLEY...BUT THIS TIME WEAKENING. THANKS FOR THE COORDINATION...LOT...DVN...STL...PAH...IND. ...PRELIMINARY CCF FOR COORDINATION ONLY... SPI TN 062/033 045/032 061 07751 PIA TN 056/030 044/033 059 07871 DEC TN 063/034 044/031 059 07762 CMI TN 064/035 043/029 056 07772 MTO TN 068/037 043/030 058 07772 LWV TN 072/039 044/030 059 07773 .ILX... IL...NONE. HUETTL
In the hours before
Special weather statement, Apr 7, 5:50 AM CDT, 4 hours 5 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-071600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 550 AM CDT FRI APR 7 2000 ...SEVERE THUNDERSTORMS POSSIBLE SOUTHEAST OF I-55 THIS AFTERNOON... LOW PRESSURE OVER SOUTHEAST NEBRASKA WILL TRACK INTO WESTCENTRAL ILLINOIS AROUND NOON. IN RESPONSE...A WARM FRONT OVER SOUTHERN ILLINOIS WILL LIFT NORTH TOWARD I-72 BRINGING IN AMPLE WARM...MOIST GULF AIR. THE LOW WILL THEN INTENSIFY AS IT MOVES ALONG I-72... EXITING INTO NORTHERN INDIANA EARLY THIS EVENING AND BRINGING A STRONG COLD FRONT THROUGH THE STATE. THE COLD FRONT COLLIDING WITH THIS AIR MASS...COMBINED WITH A VERY STRONG UPPER LEVEL DISTURBANCE PUNCHING INTO ILLINOIS BY LATE AFTERNOON WILL SET THE STAGE FOR SEVERE WEATHER THIS AFTERNOON. A FAST MOVING SQUALL LINE WILL AFFECT AREAS SOUTHEAST OF I-55 THIS AFTERNOON...REACHING SPRINFIELD BY 2 PM...I-57 AROUND 430 5PM AND THE INDIANA BORDER BY 7 PM. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES. HUETTL
Special weather statement, Apr 7, 6:00 AM CDT, 3 hours 55 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-071600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS...CORRECTION NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT FRI APR 7 2000 ...MODERATE RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF I-55 THIS AFTERNOON... LOW PRESSURE OVER SOUTHEAST NEBRASKA WILL TRACK INTO WESTCENTRAL ILLINOIS AROUND NOON. IN RESPONSE...A WARM FRONT OVER SOUTHERN ILLINOIS WILL LIFT NORTH TOWARD I-72 BRINGING IN AMPLE WARM...MOIST GULF AIR. THE LOW WILL THEN INTENSIFY AS IT MOVES ALONG I-72... EXITING INTO NORTHERN INDIANA EARLY THIS EVENING AND BRINGING A STRONG COLD FRONT THROUGH THE STATE. THE COLD FRONT COLLIDING WITH THIS AIR MASS...COMBINED WITH A VERY STRONG UPPER LEVEL DISTURBANCE PUNCHING INTO ILLINOIS BY LATE AFTERNOON WILL SET THE STAGE FOR SEVERE WEATHER THIS AFTERNOON. A FAST MOVING SQUALL LINE WILL AFFECT AREAS SOUTHEAST OF I-55 THIS AFTERNOON...REACHING SPRINGFIEnLD BY 2 PM...I-57 AROUND 430 PM AND THE INDIANA BORDER BY 7 PM. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES. CORRECTED SPELLING AND MODIFIED HEADLINE HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:53 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 52 min |
| Apr 7, 9:11 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 49 min |
| Apr 7, 9:16 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 44 min |
| Apr 7, 9:30 AM CDT | Severe Thunderstorm Warning | ILX | Jasper | 60 min |
| Apr 7, 1:35 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 55 min |
| Apr 7, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 60 min |
| Apr 7, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 63 min |
| Apr 7, 2:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 59 min |
| Apr 7, 2:55 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 35 min |
| Apr 7, 3:30 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.